Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 277, NWS Shreveport, LA

June 14, 2000Wood County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 14, 2000, 11:48 PM CDT for Wood County, Texas. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 14, 2000, 11:48 PM CDT (04:48 UTC)
Expired
Jun 15, 2000, 12:45 AM CDT
In force
57 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Wood County, TX

What was reported inside it

TimeReportWhereRemark
Jun 15, 12:05 AM CDTThunderstorm Wind 52 EWinnsboro, TXSeveral trees and power lines down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 4.8 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2000-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1827 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2000-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1827 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1359 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 150449
SVRSHV
TXC499-150545-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1148 PM CDT WED JUN 14 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WOOD COUNTY IN TEXAS

* UNTIL 1245 AM CDT

* AT 1148 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES NORTHWEST OF
  QUITMAN...OR ABOUT 15 MILES SOUTH OF SULPHUR SPRINGS...MOVING EAST
  AT 15 MPH.

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS.
DO NOT REMAIN OUTSIDE...THIS IS A DANGEROUS WEATHER SITUATION.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  WOOD COUNTY IN TEXAS
UNTIL 1245 AM CDT.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 9:15 PM CDT, 2 hours 33 minutes earlier.

Area forecast discussion, Jun 14, 9:15 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
915 PM CDT WED JUN 14 2000

COLD FRONT THIS EVENING NEAR A LIT-TXK-TRL LINE. APPEARS SOUTHERN
PORTION HAS BECOME STATIONARY WHILE NORTHERN PORTION CONTINUES TO
MOVE SLOWLY EAST. CONVECTION CONTINUES TO BE DEVELOP ALONG THIS
BOUNDARY THEN WEAKEN AS IT MOVES EAST. SOME LOCALIZED HEAVY RAIN
POSSIBLE TONIGHT ACROSS NORTHEAST TEXAS INTO SOUTHEAST OKLAHOMA AND
SOUTHWEST ARKANSAS. WILL HOLD ON TO HIGH POPS THESE AREAS...AND ONLY
GO WITH WIDELY SCATTERED ELSEWHERE. STORMS HAVE BEEN HOLDING BELOW
SEVERE LIMITS AND BELIEVE THIS TREND WILL CONTINUE. THUS WILL DROP
MENTION IN ZONES. UPDATE OUT SHORTLY.

.SHV...NONE.

14

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.